Second blog of 2019 IS OUT!!!!! "Facing reality after the holiday season"
Make sure to click READ MORE to see the full article. -SG
https://www.supportgroups.com/blog/facing-reality-after-the-holiday-season or click BLOG on GREEN menu bar

Well, my appointment was moved up to today. I don't know wh

BubbaP's picture
[195]

Well, my appointment was moved up to today. I don't know what to do. My meds are about to change from 3 fentanyl patches every 3 days (plus 6 8mg hydromorphone daily) to buprenorphine with maybe a couple of hydromorphone. This is AFTER a full year of reducing my pain medications to the bare minimums and still get relief. My doctor told me it would be about 10-15 times LESS pain medication than this. I am about to lose it. After the reduction in meds, I have been reduced to tears and sleepless nights again fairly regularly, although I still consider myself to have a good quality of life. This has been going on even with the fairly large doses of the medication I take for depression, originally prescribed to help keep me from crying daily! What is going to happen later tonight when that medication has been reduced by factors of 10 or 15? I am absolutely stupified and literally worried sick. I'll be trading my existing medications with known but manageable (for me) side effects, to a new medication much less powerful with known negative side effects, which can be especially worsened with long-term use. I finally have reached the stage in my life where I am genuinely disabled. My scoliosis prevents me from standing erect or lying flat, so I can't walk anymore -- it's all I can do (with crutches and a walker) to move around the ground floor of my home (and once monthly, somehow make it out to my car with my wife's help for my monthly appointments with my pain management specialist). The finished basement and upstairs bedrooms (and my beloved library) have been denied to me for years now. The illnesses accompanying my physical degeneration make things much worse -- bad enough now that physical therapy-type treatments actually are more harmful than helpful. Anything involving travel basically is out, and my wife and I can't afford to have someone (if there were anyone nearby in the first place) come to my home to provide such treatment. I already practice meditation (biofeedback, relaxation exercises, etc.), use aspirin and nutritional supplements, use music and lots of other things as distractions to pain, and do any and everything else I can to improve my situation. I really can't imagine what my life is going to be like now without the pain medication that at least keeps me cheerful. I thought, with all the changes to laws now that this opiate-crisis has reached knee-jerk response levels, that someone else here already was dealing with this and might give me some pointers. I haven't even slept yet, and I'm supposed to make an hour (one-way) car trip to my doctor in about 6 hours. I'm having a pretty rough time with this. I know I only can do what I'm told to do and try to make the best of it, but I just can't see how this could be anything but detrimental for me now, in this stage of my life-long battle with debilitating injury and disease. I am terrified.

show more ⇓
Comment
 4
View 1 More Comment
BubbaP's picture
[195]
Jan 10

Thank you so much for your helpful advice. I'm lucky enough to have a pain management practice on top of things like this already! I absolutely know how terrible it is for the body to quit moving, and I am working -very- hard to keep and improve what mobility I have left, but my body is finally succumbing to the injuries, illnesses and abuse of my youth. I absolutely will keep trying always to improve my situation. Your thoughtful post is very much appreciated. Again, thank you so much! Oh, my doctor has been on top of the changes to the laws of my state, which is why we both have worked so hard to safely reduce my pain medication regimen over the past six months or so. Things may get worse (that's always possible for anyone), but I should have known another patient gave me bad information (laws changed, but mid 2018, not the first of the new year) and my doctor is totally on top of everything involving my treatment. The relief I feel is indescribable! I only hope I didn't unnecessarily alarm any other VA members of these groups!

show more ⇓
Reply
BubbaP's picture
[195]
Jan 10

Thank goodness, it turns out I'd been given bad information by another patient! My doctor was totally on top of the VA law changes, which went into effect last August -- not the first of the year! As I mentioned, we've been working on reducing my meds, per the new laws, for many months now! I can't believe the weight off my shoulders -- I only hope fervently I haven't terrified anyone else from VA in these groups with my own ill-informed posts! The hoops through which my doctor has to jump to justify such treatment are absolutely amazing. In fact, the doctor actually uses my case, without naming me of course, to tell other patients and peers about the difficulties pain-specialist physicians face regularly in treating such patients! Depending on the end result of this war on opiate prescribing, things still could worsen for patients like me (and others in these groups) -- that'salways going to be a possibility. I just need to keep in mind that I can be confident my doctor and practice absolutely are on top of such things and wouldn't abandon me without proper preparation for such a possiblity. I must say, I feel just awful, thinking I may have unnecessarily alarmed others in a similar situation! I will never do anything like this to myself (and others) again, that's for sure. ;-) Again, my sincere apology for my ill-considered panic in my first posts, and many, many thanks to everyone that responded.

show more ⇓
Reply
[615]
Jan 17

It's ok to panic when you feel you are threatened by someone taking away medicine that makes your life livable.

Reply

Login or Register

You are visiting Support Groups as an anonymous user.

Please consider joining our community and gain access to additional features by

registering or logging into your account